Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 7, 2012, 8:15 PM CST for Hardin County, Jefferson County, Texas. It took effect at Feb 8, 2012, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2012, 8:15 PM CST (02:15 UTC)
- In effect from
- Feb 8, 2012, 12:00 AM CST
- Expired
- Feb 8, 2012, 10:05 AM CST
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 24.77 ft at Feb 7, 2012, 9:00 PM CST.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
515 WGUS44 KLCH 080215 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 815 PM CST TUE FEB 7 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... PINE ISLAND BAYOU NEAR SOUR LAKE TXC199-245-081615- /O.NEW.KLCH.FL.W.0019.120208T0600Z-120210T0600Z/ /SOLT2.1.ER.120208T0600Z.120209T0000Z.120209T1800Z.NO/ 815 PM CST TUE FEB 7 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM TUESDAY THE STAGE WAS 24.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE SHORTLY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 25.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. $$
1 follow-up statement
083 WGUS84 KLCH 081605 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 CST WED FEB 8 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... PINE ISLAND BAYOU NEAR SOUR LAKE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... WHISKY CHITTO CREEK NEAR MITTIE CALCASIEU RIVER NEAR GLENMORA CALCASIEU RIVER NEAR OAKDALE CALCASIEU RIVER NEAR KINDER CALCASIEU RIVER NEAR SALT WATER BARRIER BAYOU NEZPIQUE NEAR BASILE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR OBERLIN CALCASIEU RIVER AT OLD TOWN BAY LAC079-090605- /O.EXT.KLCH.FL.W.0007.000000T0000Z-120213T0300Z/ /GLML1.2.ER.120201T1130Z.120207T0330Z.120212T2100Z.NO/ 1005 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM WEDNESDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 15.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER AND ITS TRIBUTARIES BEGINS...INCLUDING ASHMORE ROAD. STROTHERS CROSSING ROAD NEAR CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE SEVERAL FEET OF WATER OVER THEM AND SUBJECT TO WASHOUTS. $$ LAC003-090605- /O.EXT.KLCH.FL.W.0009.000000T0000Z-120211T2200Z/ /OKDL1.1.ER.120204T0406Z.120204T2015Z.120210T2200Z.NO/ 1005 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OAKDALE. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE ESTIMATED STAGE WAS 13.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF HIGHWAY 10 BEGINS TO FLOOD. $$ LAC003-090605- /O.CON.KLCH.FL.W.0010.000000T0000Z-000000T0000Z/ /OBCL1.3.ER.120203T1452Z.120206T0445Z.000000T0000Z.NO/ 1005 AM CST WED FEB 8 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OBERLIN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 17.5 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON THEN BEGIN FALLING. * AT 15 FEET MODERATE FLOODING WILL OCCUR WITH SEVERAL ACCESS ROADS TO THE RIVER. $$ LAC003-053-090605- /O.EXT.KLCH.FL.W.0011.000000T0000Z-120213T2100Z/ /KDRL1.2.ER.120204T2210Z.120207T1400Z.120213T0900Z.NO/ 1005 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR KINDER. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 19.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 18.0 FEET...IF GAGE READING AT KINDER REACHES 18 FEET...FLOODING BEGINS TO CUT OFF SOME OF THE ROADS AROUND TOPSY IN NORTHWEST JEFF DAVIS PARISH. $$ LAC019-090605- /O.CON.KLCH.FL.W.0012.000000T0000Z-000000T0000Z/ /OTBL1.2.ER.120204T1120Z.120209T1200Z.000000T0000Z.NO/ 1005 AM CST WED FEB 8 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 6.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.5 FEET BY TOMORROW MORNING THEN BEGIN FALLING. * IMPACT...AT 6.0 FEET...GOOS FERRY ROAD BECOMES IMPASSABLE. $$ LAC019-090605- /O.EXT.KLCH.FL.W.0017.120210T0000Z-120213T1800Z/ /LCHL1.1.ER.120210T0000Z.120210T0000Z.120213T0600Z.NO/ 1005 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * FROM THURSDAY EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 3.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. $$ LAC003-090605- /O.EXT.KLCH.FL.W.0015.000000T0000Z-120209T1930Z/ /MTTL1.1.ER.120205T0050Z.120206T0730Z.120209T0730Z.NO/ 1005 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE WHISKY CHITTO CREEK NEAR MITTIE. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING NEAR THE CREEK WILL OCCUR. $$ LAC001-003-039-053-090605- /O.EXT.KLCH.FL.W.0013.000000T0000Z-120209T1500Z/ /BSLL1.1.ER.120204T2219Z.120206T1430Z.120209T0300Z.NO/ 1005 AM CST WED FEB 8 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BAYOU NEZPIQUE NEAR BASILE. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 22.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 22.0 FEET...MINOR AGRICULTURAL FLOOD DAMAGE WILL OCCUR. $$ TXC199-245-081635- /O.CAN.KLCH.FL.W.0019.000000T0000Z-120210T0600Z/ /SOLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1005 AM CST WED FEB 8 2012 THE FLOOD WARNING IS CANCELLED FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * AT 8:45 AM WEDNESDAY THE STAGE WAS 24.8 FEET. * FLOOD STAGE IS 25.0 FEET. * IMPACT...AT 22.0 FEET...RIVER IS AT BANKFULL STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:54 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 7, 5:54 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 554 PM CST TUE FEB 7 2012 .DISCUSSION... 00Z TAF PACKAGE. && .AVIATION... LATEST PEEK AT INCOMING KLCH RAOB DATA CONTINUES TO SHOW A VERY MOIST PROFILE BETWEEN H85-H7...WHILE THE COLUMN HAS DRIED OUT A BIT ABOVE THIS LAYER. THIS MATCHES UP FAIRLY WELL WITH MODEL RH TIME HEIGHTS...WHICH INDICATE EROSION OF THIS MOIST LAYER DURING THE OVERNIGHT/EARLY MORNING HOURS. WITH NO WORSE THAN A VFR CIG EXPECTED...AND WINDS PROGGED TO CHANGE ONLY SLIGHTLY IN DIRECTION AND SPEED...WILL RUN WITH VFR ONE LINERS. 13 && .PREV DISCUSSION... /ISSUED 349 PM CST TUE FEB 7 2012/ DISCUSSION... UNDER CLOUDY SKIES TODAY TEMPS HAVE WARMED INTO THE MID TO UPPER 60S WITH A FEW LOCATIONS REPORTING 70 DEGREES OVER ST MARY PARISH IN SOUTH CENTRAL LOUISIANA. CURRENTLY A FAST MOVING DRY COLD FRONT IS PUSHING THROUGH THE DALLAS/FORT WORTH LOCATION AND LOOKS TO MAKE THE CNTRL LOUISIANA COAST BEFORE MIDNIGHT. TEMPERATURES BEHIND THE FRONT DROP BY 20 DEGREES. SNOW WAS REPORTED EARLIER IN AMA TODAY BEHIND THIS LATEST FRONT...BUT FOR US TEMPS WILL REMAIN WAY TO WARM FOR THAT ACTIVITY. WHAT WE WILL SEE IS NORTH WINDS PICKING UP AND TEMPERATURES DROPPING. TOMORROW CLOUDS WILL CONTINUE ACROSS THE REGION WITH TEMPS RUNNING ABOUT 5 DEGREES COOLER THAN TODAY. THURSDAY MORNING WILL SEE TEMPS ACROSS THE LAKES REGION IN SE TX AND CNTRL LOUISIANA IN THE UPPER 30S WHILE LOWER 40S WILL BE THE RULE FROM THE I-10 CORRIDOR SOUTH TO THE COAST. AS FOR THE WEEKEND LOOKING AT MOSTLY CLOUDY AND COOLER. A SLIGHT CHANCE OF SHOWER LATE SUNDAY WITH A BETTER CHANCE ON MONDAY AS MOISTURE OVERRIDES A WARM FRONT THAT WILL BE MOVING UP THE TEXAS COAST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 46 63 43 62 / 10 10 10 10 KBPT 46 64 44 62 / 10 10 10 10 KAEX 42 61 37 59 / 10 10 10 10 KLFT 48 63 43 62 / 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 7, 4:24 AM CST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CST TUE FEB 7 2012 GMZ430-432-435-450-452-455-470-472-475-081215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 424 AM CST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED ON WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.